Alert archive / Maine / Gale Warnings in 2016
Gale Warning 37, NWS Gray, ME
NWS Gray, ME issued this gale warning at Dec 17, 2016, 3:24 PM EST. It took effect at Dec 18, 2016, 7:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 3:24 PM EST (20:24 UTC)
- In effect from
- Dec 18, 2016, 7:00 AM EST
- Expired
- Dec 18, 2016, 10:58 PM EST
- In force
- 16 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
890 WHUS71 KGYX 172024 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 324 PM EST SAT DEC 17 2016 ANZ150-152-154-181030- /O.CON.KGYX.SC.Y.0107.000000T0000Z-161218T1200Z/ /O.UPG.KGYX.GL.A.0018.161218T1200Z-161219T0000Z/ /O.NEW.KGYX.GL.W.0037.161218T1200Z-161219T0500Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 324 PM EST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-181030- /O.NEW.KGYX.GL.W.0037.161218T1200Z-161219T0500Z/ PENOBSCOT BAY- 324 PM EST SAT DEC 17 2016 ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-181030- /O.NEW.KGYX.SC.Y.0108.161218T1200Z-161219T0400Z/ CASCO BAY- 324 PM EST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST SUNDAY. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
284 WHUS71 KGYX 172303 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 603 PM EST SAT DEC 17 2016 ANZ150-152-154-181315- /O.CAN.KGYX.SC.Y.0107.000000T0000Z-161218T1200Z/ /O.CON.KGYX.GL.W.0037.161218T1200Z-161219T0500Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 603 PM EST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-181315- /O.CON.KGYX.GL.W.0037.161218T1200Z-161219T0500Z/ PENOBSCOT BAY- 603 PM EST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-181315- /O.EXT.KGYX.SC.Y.0108.161218T1200Z-161219T0500Z/ CASCO BAY- 603 PM EST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
665 WHUS71 KGYX 180810 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 310 AM EST SUN DEC 18 2016 ANZ150>152-154-190100- /O.CON.KGYX.GL.W.0037.161218T1200Z-161219T0500Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 310 AM EST SUN DEC 18 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-190100- /O.CON.KGYX.SC.Y.0108.161218T1200Z-161219T0500Z/ CASCO BAY- 310 AM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
964 WHUS71 KGYX 181953 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 253 PM EST SUN DEC 18 2016 ANZ150>152-154-190500- /O.CON.KGYX.GL.W.0037.000000T0000Z-161219T0500Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 253 PM EST SUN DEC 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-190500- /O.CON.KGYX.SC.Y.0108.000000T0000Z-161219T0500Z/ CASCO BAY- 253 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
559 WHUS71 KGYX 182207 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 507 PM EST SUN DEC 18 2016 ANZ150>152-154-190500- /O.CON.KGYX.GL.W.0037.000000T0000Z-161219T0500Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 507 PM EST SUN DEC 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-190500- /O.CON.KGYX.SC.Y.0108.000000T0000Z-161219T0500Z/ CASCO BAY- 507 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
248 WHUS71 KGYX 190358 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1058 PM EST SUN DEC 18 2016 ANZ151-190900- /O.CAN.KGYX.GL.W.0037.000000T0000Z-161219T0500Z/ /O.EXB.KGYX.SC.Y.0108.000000T0000Z-161219T0900Z/ PENOBSCOT BAY- 1058 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-191400- /O.CAN.KGYX.GL.W.0037.000000T0000Z-161219T0500Z/ /O.EXB.KGYX.SC.Y.0108.000000T0000Z-161219T1400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1058 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-190900- /O.EXT.KGYX.SC.Y.0108.000000T0000Z-161219T0900Z/ CASCO BAY- 1058 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 17, 11:19 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 17, 11:19 AM EST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1119 AM EST Sat Dec 17 2016
.SYNOPSIS...
Low pressure will arrive this morning. With exceptionally cold
air already in place, expect the bulk of the precipitation to fall
in the form of snow. Several inches of accumulation are possible
before the snow finally changes over to rain or freezing rain late
today and tonight. Temperatures will continue to rise through the
overnight and into Sunday morning. Expect most locations on Sunday
to see only rain, as temperatures warm to near 50 near the coast
and into the upper 30s over the mountains. High pressure builds in
for early next week with dry weather expected through at least
Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11 AM...For the most part forecast through the evening looks in
good shape with back edge of the more significant snow moving
into wrn New England. Large snow ratios are allowing for some
decent snowfall rates with a couple reports of around an inch an
hour this morning, but should see the snow become light from west
to east during this afternoon, and 4-6" still seems reasonable for
most places.
Based on radar bright banding, sleet and freezing rain limited to
southern New England attm , and should help preclude any change
over until the precip becomes light late today. Otherwise look for
light precip to transitions to spotty -FZRA/FZDZ this evening,
with another round of precip developing late tonight as the front
approaches.
552 AM...minor ESTF update to reflect current radar trend as well
as 10z mesonet in near term grids.
Prev Disc...
At 07z...a 1033 millibar high was centered offshore. A complex
area of low pressure extended from the plains states through the
Great Lakes. Clouds were steadily increasing across the forecast
area in developing warm air advection. NWS Doppler radar mosaic
showed a large area of precipitation upstream over the Ohio valley
and eastern Great Lakes. For today...warm air advection precipitation
will rapidly overspread the forecast area from southwest to northeast
this morning. The initially dry and cold airmass in place will support
snow across the entire area. Cold arctic dome with be difficult to
erode with cold air damming keeping all but perhaps immediate mid
coast Maine below freezing today. A warm front will approach the
area by evening with initial warm air advection snow tapering off
after an average of 3 to 6 inches. The snow may mix with and
change to some sleet and light freezing rain over southern
sections before ending as warmer air moves in aloft. Models agree
a weak surface wave will develop just offshore at this
time...which will serve to keep the frontal boundary to our south
and west and the surface cold air locked in place across the
entire forecast area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
We'll see a lull in the precipitation early tonight as we await
the approach of a second low. There will be some light freezing
or frozen precipitation around this evening. Otherwise...the next
area of steadier precipitation arrives after midnight with the
steadiest and heaviest found across northern sections closer to
the 850 millibar warm front. The surface warm front meanwhile will
gradually lift northward with coastal sections...the southern
third of new Hampshire as well as the Connecticut valley slowly
rising above freezing. Elsewhere...the cold air will be slower to
erode and we may not rise above freezing until Sunday morning.
We'll see a light wintry mix overnight with some light icing and
some additional light snow and sleet accumulation over the
mountains. On Sunday morning...the surface low will track down the
Saint Lawrence valley with trailing cold/occluded front sweeping
across the area by afternoon. The approaching front should get rid
of any leftover cold air near the surface with temperatures along
and immediately ahead of it warming briefly into the upper 30s and
40s...with a few 50 degree readings over far southern New Hampshire
into coastal Maine. Precipitation Sunday morning will be mainly
rain with any remaining freezing rain ending as temperatures jump
above freezing everywhere. rain tapers quickly from west to east
by early afternoon with the cold/occluded frontal passage. The
warm up will be brief as cold air begins to flood back into the
region during the afternoon behind the departing frontal system.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Broad troughing continues for the extended period with high
pressure building in at the surface from the WSW Sunday night
through Wednesday. QPF should be nil for these times expect for
mountains snow showers beginning Wednesday night as weak
vorticity passes by to the north. High pressure moves east on
Friday allowing low pressure to approach from the west.
A warm front lifts through the region Thursday into Friday
morning with a cold front following quickly during the day
Friday. This would be the most likely time for any significant
precipitation with snow for the mountains...with models currently
indicating rain for the south and a rain/snow mix in between for
the foothills. Sprawling high pressure follows for Sunday.
Temperatures will be on a warming trend during this time, both
highs and lows. We should reach the lower to mid 30s north and
lower 40s south for highs Thursday. At night we should at least
improve to the teens and 20s areawide.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Sunday/...VFR conditions deteriorate from
west to east in the pre-dawn hours reaching IFR later this morning.
Extended period of IFR through tonight, with LIFR at times tonight.
Snow will taper to areas of RA/FZRA and PL by tonight. RA Sunday
morning with patchy FZRA will end by afternoon with conditions
improving to VFR behind a strong cold front. NW surface winds Sun
PM gusting to 25 kt.
Long Term...High pressure builds over the region for Monday
through Wednesday with mainly VFR conditions expected. Winds early
Mondaywill be NW and gusty.
&&
.MARINE...
Short Term /through Sunday/...Southerly flow picks up today with
marginal SCA conditions outside the bays. On Sunday...Gales are
possible outside the bays with SCA for the bays.
Long Term...Will likely need a Small Craft Advisory or a Gale
Warning through Monday as gusty northwest winds develop behind a
passing cold front.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 7 AM EST Sunday for MEZ007>009-
012>014-018>028.
NH...Winter Weather Advisory until 7 AM EST Sunday for NHZ001>015.
MARINE...Gale Watch from Sunday morning through Sunday evening for
ANZ150-152-154.
Small Craft Advisory until 7 AM EST Sunday for ANZ150-152-154.
&&
SYNOPSIS...
NEAR TERM...Cempa
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Dec 17, 3:12 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 312 PM EST SAT DEC 17 2016 MEZ018>028-NHZ005-007>015-182015- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 312 PM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007-012-013-NHZ001>004-006-182015- NORTHERN OXFORD-SOUTHERN OXFORD-SOUTHERN FRANKLIN-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN CARROLL- 312 PM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ008-009-014-182015- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN SOMERSET- 312 PM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST CENTRAL MAINE AND WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-182015- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 312 PM EST SAT DEC 17 2016 ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-182015- CASCO BAY- 312 PM EST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 17, 3:08 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
308 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM SNOW CROYDON 43.45N 72.16W
12/17/2016 M5.0 INCH SULLIVAN NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1603234
MCLocal storm report, Dec 17, 3:12 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
312 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM SNOW 2 ESE VAUGHAN WOODS STA 43.20N 70.77W
12/17/2016 M4.8 INCH YORK ME TRAINED SPOTTER
SWITCHED TO FREEZING RAIN
&&
EVENT NUMBER GYX1603235
MCLocal storm report, Dec 17, 3:17 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
317 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM SNOW WOLFEBORO BAY 43.59N 71.22W
12/17/2016 M6.0 INCH CARROLL NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1603236
MCLocal storm report, Dec 17, 3:21 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
321 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM SNOW HOPE 44.27N 69.16W
12/17/2016 M3.0 INCH KNOX ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1603238
MCLocal storm report, Dec 17, 3:22 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
322 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM SNOW 1 WSW NORTH WINDHAM 43.83N 70.46W
12/17/2016 M5.6 INCH CUMBERLAND ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1603239
MLELocal storm report, Dec 17, 3:24 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
324 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW MANCHESTER ASOS 42.93N 71.44W
12/17/2016 M4.0 INCH HILLSBOROUGH NH ASOS
&&
EVENT NUMBER GYX1603240
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:37 AM EST | Gale Watch | GYX | 13 hr | |
| Dec 17, 2:37 AM EST | Small Craft Advisory | GYX | 15 hr | |
| Dec 17, 3:24 PM EST | Small Craft Advisory | GYX | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.